Alert archive / Florida / Small Craft Advisory for Windses in 2017
Small Craft Advisory for Winds 2, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory for winds at Jan 25, 2017, 3:27 PM EST. It took effect at Jan 26, 2017, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2017, 3:27 PM EST (20:27 UTC)
- In effect from
- Jan 26, 2017, 4:00 AM EST
- Expired
- Jan 26, 2017, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
559 WHUS72 KMLB 252027 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EST WED JAN 25 2017 AMZ570-262100- /O.NEW.KMLB.SI.Y.0002.170126T0900Z-170126T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 327 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST THURSDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS LATE TONIGHT INTO MID AFTERNOON THURSDAY ACROSS THE VOLUSIA COUNTY OFFSHORE WATERS. SEAS WILL ALSO BUILD TO NEAR 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
673 WHUS72 KMLB 260810 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 310 AM EST THU JAN 26 2017 AMZ572-262100- /O.EXA.KMLB.SI.Y.0002.170126T0900Z-170126T2100Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 310 AM EST THU JAN 26 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...SOUTHWEST WINDS NEAR 20 KNOTS INTO LATE AFTERNOON TODAY ACROSS THE VOLUSIA COUNTY OFFSHORE WATERS. SEAS WILL ALSO BUILD TO NEAR 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-262100- /O.CON.KMLB.SI.Y.0002.170126T0900Z-170126T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 310 AM EST THU JAN 26 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS TODAY INTO LATE AFTERNOON ACROSS THE OFFSHORE WATERS SOUTH TO SEBASTIAN INLET. SEAS WILL BUILD TO 5 TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
530 WHUS72 KMLB 262101 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EST THU JAN 26 2017 AMZ570-572-262215- /O.EXP.KMLB.SI.Y.0002.000000T0000Z-170126T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 401 PM EST THU JAN 26 2017 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT. $$ 15
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory for winds went out at Jan 25, 2:30 PM EST, 57 minutes earlier.
Area forecast discussion, Jan 25, 2:30 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
230 PM EST Wed Jan 25 2017
.DISCUSSION...
Tonight...Surface high pressure center across the NW Bahamas will
move farther eastward overnight with 925 mbs winds picking up out of
the WSW at 30-35 knots toward sunrise across the nrn forecast area.
Models shows some potential for fog development again late Tonight
and lighter boundary layer flow should favor srn areas though MOS
keying in on nrn areas for low visibility fog. Will keep patchy fog
wording for the interior and nrn areas...and extend to srn coastal
sections as well. Skies will be mostly clear through midnight with
some late night cloudiness coming in from the west across nrn areas.
Also, expect some patchy late night stratus to develop toward
sunrise. Lows will drop into the lower to mid 50s south and mid to
upper 50s nrn sections.
Thursday...Cold front across the panhandle in the morning will move
southeast toward nrn areas in the late afternoon with a slight
chance for afternoon showers generally north of I-4. Offshore flow
from the WSW increasing to around 15 mph will allow highs to warm to
79-81 degrees across most east central FL. Prefrontal cloudiness
will affect nrn areas by afternoon with more sun across the south
into the late afternoon hours.
Thu Night-Sun...Near zonal flow aloft for the entire period. Mid-
level energy remains north of the area until late Sat night, then
shortwave energy is forecast to traverse the region thru Sun night.
East-west oriented jet stream energy, in upwards of 160 kts, over
the Deep South will slowly sag south into the Florida peninsula
through the period. At the surface, a cold front over the central
peninsula on Thu night will continue to slide southward overnight
into the southern peninsula. Behind the front, high pressure will
build in from the west into the early part of the weekend.
Clouds/light precipitation will be on the increase Sat overnight
thru Sun night over the southern half of Florida, thanks in part, to
the aforementioned mid/upper energy passing over the area. All of
this activity will be swept east out to sea Sun overnight.
Temps will drop to near normal Friday, then below normal this
weekend due to cooler post-frontal air Saturday, followed by
thickening clouds/developing rainfall Sunday.
...Previous Extended Forecast Discussion...
Mon-Wed...Consensus of the global models (with the GFS an outlier)
shows the strong eastern CONUS mid level trough dropping SE over the
western Atlantic early next weak, with cyclonic mid level flow
gradually becoming zonal/weakly confluent. This spells a dry wx
pattern, with below normal early week temps gradually warming to
near and then slightly above normal by mid week.
&&
.AVIATION...
Forecast challenge overnight is fog. Models indicating pre-frontal
boundary layer (925 mbs) winds increasing substantially across nrn
terminals to 30-35 knots at 12z to only 10-15 knots at KSUA-KFPR.
Radiational fog looks like a good bet across the south but should
affect srn terminals from KMLB-KFPR late. Tougher call across the
nrn terminals and did not forecast as low VSBYs at low as MOS with
the increased boundary layer (25-35 knots) and even sfc flow to 6-8
knots late tonight across the north. Still will indicate some LIFR
clouds and IFR VSBYs mainly late tonight between 10z-13z.
&&
.MARINE...
Tonight...Prefrontal winds at 10-15 knots this evening will increase
from the SW to 20 knots late tonight across the offshore waters.
Will raise SCA for winds across the nrn offshore leg after 4 am.
Thu...Will continue Advisory for winds to around 20 knots across the
nrn offshore waters with wind to 15-20 knots across central waters
and generally to 15 knots for srn waters. Highest seas are expected
offshore to 4-6 ft...highest offshore from Volusia county coast.
...Previous Extended Marine Forecast Discussion Modified...
Thu Night-Mon...Prolonged period of fresh to moderate offshore flow
is on tap from late week into this weekend with the wind flow
vacillating between SW and NW ahead/behind a series of frontal
passages. The first takes place Thu night with a weak "dirty" high
building in Fri night/early Sat, followed by a weak frontal wave,
and a second FROPA Sun night. Wind speeds will justify SCEC to SCA
wind conditions Fri overnight and again late Sun into early Mon,
with higher seas confined well offshore. However, seas will be hard
pressed to build beyond 5-6Ft well away from the coast given the
persistent 15-20KT+ strength of the offshore winds.
&&
.FIRE WEATHER...
Increasing SW (breezy) pre-frontal winds Thu will be accompanied by
increasing moisture/RH values. Much drier air on tap for Fri/Sat
with min RH values reaching the L-M30s, perhaps a little lower, but
with winds gradually slackening. Frontal wave with increasing rain
chances by Sun, followed by drier air ushered in by moderate NW
winds early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 58 79 50 65 / 10 20 10 0
MCO 57 81 56 67 / 0 10 10 0
MLB 54 80 60 69 / 0 10 10 10
VRB 54 81 59 70 / 0 0 10 10
LEE 58 78 52 65 / 10 20 10 0
SFB 58 80 53 66 / 10 20 10 0
ORL 59 81 56 67 / 0 10 10 0
FPR 53 80 62 71 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory for winds from 4 AM to 4 PM EST Thursday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm.
&&
SHORT TERM/AVIATION...Volkmer
LONG TERM....SedlockHazardous weather outlook, Jan 25, 2:53 AM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 253 AM EST WED JAN 25 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 253 AM EST WED JAN 25 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... OCEAN CONDITIONS WITH AN OCEAN SWELL WILL POSE A MODERATE HAZARD FOR THE DEVELOPMENT OF RIP CURRENTS AT ATLANTIC COAST BEACHES. BEFORE ENTERING THE CHILLY WATER CHECK WATER CONDITIONS WITH BEACH PATROL AND DO NOT SWIM ALONE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BOATING CONDITIONS WILL DETERIORATE BY LATE THURSDAY AND INTO FRIDAY AS NORTHWEST WINDS DEVELOP BEHIND A PASSING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
Nearby
Small Craft Advisory for Windses in Florida, 2017Every small craft advisory for winds in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.